MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-90/I16-30
Medical Device Problem Codes Material Puncture/Hole (1504); Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 08/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx vela suprarenal proximal extension.Approximately five and a half (5.5) years post initial procedure, the patient presented with an increasing aaa (unknown diameter), a type ii endoleak (anatomy-related) from the inferior mesenteric artery (ima), and a type iiia endoleak with component separation.The physician elected to treat the patient by implanting one (1) afx vela infrarenal on(b)(6) 2023 and coiling the ima.The endoleaks were confirmed resolved and the aneurysm successfully excluded.Patient is reportedly doing well and has been discharged home.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.H3 other text : devices remain implanted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type iiia endoleak (of the aortic components) with complete component separation, non-device-related type ii endoleak (of the internal mesenteric artery), significant aneurysm sac growth (of 17.5mm) and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest a type iiib endoleak (of the bifurcated stent graft) also occurred that was not in the event as reported.This findings was discovered during an examination of the ct (computed tomography) scan dated 17 january 2023.The most likely causation for the non-device-related type ii endoleak is anatomy-related.The procedure-related harm identified was left leg ischemia.The most likely causation of the type iiib endoleak is the severe angulation associated with the type iiia endoleak (of the aortic components).In addition, there was significant angulation of the infrarenal neck noted on the 4-month post index ct scan; however, it is unclear what the pre-index angulation was and if this was an off-label case.Device, user, procedure, or anatomy relatedness of the type iiia endoleak could not be determined with the medical records available for review.The final patient status was reported as being stable and discharged after the secondary endovascular procedure completed on (b)(6) 2023.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.H6 investigation finding codes; remove 3233 h6 investigation conclusion codes; remove 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx vela suprarenal proximal extension.Approximately five and a half (5.5) years post initial procedure, the patient presented with an increasing aaa (unknown diameter), a type ii endoleak (anatomy-related) from the inferior mesenteric artery (ima), and a type iiia endoleak with component separation.The physician elected to treat the patient by implanting one (1) afx vela infrarenal on (b)(6) 2023 and coiling the ima.The endoleaks were confirmed resolved and the aneurysm successfully excluded.Patient is reportedly doing well and has been discharged home.Additional information: clinical assessment identified that a type iiib endoleak (of the bifurcated stent graft) was also present.Date of event confirmed as 09 august 2022 per consultation note indicating a type iii endoleak was diagnosed.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16742614
Report Number2031527-2023-00062
Device Sequence Number5377959
Product Code MIH
UDI-Device Identifier00818009014863
UDI-Public(01)00818009014863(17)171109
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 03/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/09/2017
Device Model NumberBEA25-90/I16-30
Device Lot Number1613714-014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/20/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, SN. (B)(6)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale